Ejaculate Volume

Discussion in 'The Healthy Penis' started by hung, Jun 21, 2007.

  1. hung

    Gold Member

    Joined:
    May 10, 2004
    Messages:
    2,766
    Albums:
    1
    Likes Received:
    51
    Gender:
    Male
    Location:
    USA
    I am sure that everyone in the U. S. A. has viewed the plethora of TV commercials for this or that medication. Check or see what Your Doctor states regarding your need for the advertised medication. Then the disclaimers commence. The one that really excites me/generates the most interest is the statement "That if you use this medication you may experience a decrease in semen."

    Thus my question, who routinely measures the volume of semen that they produce?

    This is a possible topic that may require research or maybe the acquisition of a Government Grant to acquire data on which medications really do decrease the volume of semen.
     
  2. DC_DEEP

    Gold Member

    Joined:
    Apr 13, 2005
    Messages:
    9,029
    Likes Received:
    12
    Most of those disclaimers stem from experience in clinical trials of a medication. If, during the course of the studies, a statistically significant number of test subjects report similar side effects, then those specific side effects are also studied. That's how Rogaine (minoxidil) became better known for regrowing hair, and how Viagra (sildenafil) became better known as a treatment for erectile dysfunction. Both of those were originally developed for treating cardiovascular disease.

    My guess is that, in the case of decreased semen production as you mention, the drug was in clinical trials, and several subjects reported this side effect. How did they know? Did they measure? Probably not. But you probably have a pretty good idea of how much your average ejaculate is. If there were a less-than-10% decrease or increase, you probably would not notice. If there were a 15%-or-more decrease or increase, you probably would notice.

    Along those lines, though, one that always puzzled me - nasal steroids used to treat allergy symptoms usually mention "viral infection" as one of the side effects. That really sounds unpleasant, and what kind of trade-off is relief from the allergies, only to have viral infections?
     
Draft saved Draft deleted